Alert as Labrador eats painkillers
A THREE year old Labrador is recovering after eating the contents of a packet painkillers. Dylan had stolen the tablets from a shelf in the kitchen.
His Wigan-based vet, Dr Shams Mir, who has been treating Dylan at the Anrich Veterinary Hospital, is warning pet owners to keep human medication out of reach of pets.
His owner was alerted to his mischief when she realised he had gone quiet, and arrived to find him chomping through the tablets.
Dr Mir said: "Dylan remained in intensive care for more than 24 hours before he could be discharged from the hospital. He has had to take medication for two weeks to avoid further complications but he is back to his normal self now".
In dogs, Ibuprofen causes severe ulceration of the stomach and intestinal walls, followed by damage to the kidneys.
Dr Mir said: "In Dylan's case prompt action by the owner and timely treatment given avoided any untoward outcome. Some human medicines can be quite dangerous or potentially fatal for our pets and should be kept where they can't have access to them."